Entity

Time filter

Source Type

Setúbal, Portugal

Santos G.,Centro Hospitalar Of Lisbon Central | Sousa L.E.,Centro Hospitalar Of Setubal | Joao A.M.B.L.,Centro Hospitalar Of Lisbon Central
Anais Brasileiros de Dermatologia | Year: 2013

The paradoxical adverse effects of tumor necrosis factor-alpha (TNF-alpha) antagonists have been described frequently as a result of the widespread use of these drugs. Among the TNF-alpha blocking agents, few reports exist relating the use of adalimumab in cutaneous sarcoidosis, although all of them show good results. More recently, sarcoidosis onsets have been reported with various TNF-alpha inhibitors. The current case is, to our knowledge, the first to describe the exacerbation of cutaneous lesions of sarcoidosis treated with adalimumab. ©2013 by Anais Brasileiros de Dermatologia. Source


Cardoso C.,Centro Hospitalar Of Setubal
BMJ case reports | Year: 2011

Sarcoidosis is a rare side effect of interferon therapy that has been reported over the last years. We present the case of a 43-year-old man presenting with systemic sarcoidosis during treatment with pegylated interferon and ribavirin. Skin lesions, which were found to be associated with asymptomatic bilateral hilar lymph nodes and pulmonary nodules, were the sole clinical manifestation of the disease. Stopping therapy resulted in clinical and radiological improvement. Source


Lobao B.,Centro Hospitalar Of Setubal
BMJ case reports | Year: 2012

Lyell's syndrome or toxic epidermal necrolysis (TEN) is a rare dermatological disease that causes serious morbidity and mortality. It is most commonly drug induced. The authors report the case of a 57-year-old woman who was admitted to our hospital with severe rash all over the body. She had been previously submitted to brain surgery for total resection of a large meningioma and medicated with phenytoin for seizures prophylaxis. During this treatment, erythematous lesions and blisters were observed first on her face and trunk and then spreading to the entire body. Detachment of the skin, as well as mucous involvement especially of mouth and conjunctiva, was also observed. TEN was diagnosed, and phenytoin was discontinued. Intravenous fluids, systemic steroids and tightened infection control measures were implemented. After 10 days, skin recovery and re-epithelialisation were established, temperature decreased and mucosal complications stabilised. The patient was discharged after 1 month of hospitalisation. Source


Vinhas J.,Centro Hospitalar Of Setubal | Boavida J.M.,Diabetes Program | Massano-Cardoso S.,Institute of Hygiene and Social Medicine
Nephron - Clinical Practice | Year: 2011

Background/Aims: Chronic kidney disease (CKD) is a growing public health problem. However, data on risk factors and prevalence of CKD exist only in a small number of countries. Portugal has the highest incidence of end-stage renal disease (ESRD) among European countries, but there are huge disparities among countries. Whether these disparities reflect differences in risk factors, prevalence of CKD or other factors is currently unknown. Methods: We analyzed data from a nationally representative sample of 5,167 subjects, and estimated the prevalence of CKD and associated risk factors, and combined these prevalence estimates with available data on ESRD. Results: The prevalence of risk factors such as diabetes (11.7%), obesity (33.7%), and metabolic syndrome (41.5%) was similar to that in the US, but greater than in most European countries. The prevalence of CKD stages 3-5 was 6.1%, which is similar to that in other Western countries. The risk of ESRD was greater than in other European countries, but lower than in the US. Conclusion: The high incidence of ESRD among the Portuguese population is not due to a greater prevalence of CKD. A higher rate of progression associated with the high prevalence of risk factors may account for the high incidence of ESRD. The role of unmeasured factors needs to be evaluated in further studies. Copyright © 2011 S. Karger AG, Basel. Source


Cardoso C.S.,Centro Hospitalar Of Setubal
BMJ case reports | Year: 2011

DRESS syndrome (drug rash, eosinophilia and systemic symptoms) is an idiosyncratic drug reaction characterised by rash, fever, lymphadenopathy and internal organ involvement. The authors report a case of this syndrome presenting with fever, generalised pruritus, macular rash and cholestatic hepatitis during allopurinol treatment. This case resolved with drug withdrawal, but the death rate in the setting of hepatic failure can reach 10%. Rapid diagnosis is crucial as prompt withdrawal of the offending drug is the key of the treatment, while the potential role of corticosteroids remains controversial. Source

Discover hidden collaborations